MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 3.5 X 14MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE OASYS 3.5 X 14MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48552314
Medical Device Problem Codes Mechanical Problem (1384); Difficult To Position (1467)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an angle screw placed in cervical spine, rod placed on construct, blocker placed, final tightened.X-ray taken, surgeon was unhappy with the screw, therefore wanted to reposition it.The screw was no longer polyaxial and fixed in position, screwdriver unable to engage with screw, or poly adjustment driver.Therefore screw had to be turned and pulled out, damage to joint of cervical bone.Screw inspected by rep, it appears the shank of the screw has been pushed down and almost popped through the tulip head, therefore fixed in position.
 
Additional Manufacturer Narrative
Device history review; complaint history review; risk assessment; the patient had a cancer of the neck, with a tracheostomy, he had a poor prognosis due to his cancer, bone was a bit softer where the disease has infiltrated the vertebral bodies, but there was a good old on the screws.Manufacturing records for this product were reviewed and no incidents were found.The probable root cause is due to patient pathology.
 
Event or Problem Description

Brand Name
OASYS 3.5 X 14MM POLYAXIAL SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5884476
Report Number0009617544-2016-00338
Device Sequence Number11140294
Product Code KWP
UDI-Device Identifier04546540371683
UDI-Public(01)04546540371683
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K032394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48552314
Device Lot Number15A707
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/17/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;